Swiss TPH Hybrid Symposium **The Tuberculosis Pandemic – a Call to Action** *Science, Application, Politics*



Associated Institute of the University of Basel

PROGRAMME

Tuesday, 21 March 2023

08:30 On-site Registration / 8:55 Virtual Check-in

Update on the TB Epidemic, Poverty and Politics

21-22 March 2023, Kreuzstrasse 2, 4123 Allschwil, Switzerland

Moderators: Sonia Borrell and Christian Auer, Swiss TPH

- 09:00 Welcome Jürg Utzinger, Director, Swiss TPH
- 09:05 Introductory Remarks, Lucica Ditiu, Executive Director, Stop TB Partnership, Switzerland (remote)
- 09:10 **TB in the World Today: Update on the Epidemic and Progress in the Response,** *Matteo Zignol, Director a.i., Global TB Programme, WHO, Switzerland (remote)*
- 09:50 The Burden of TB: DALYs, Socioeconomic Consequences, Stigma, Christian Auer, Swiss TPH
- **10:20** Coffee Break (15 minutes)
- 10:35 **Community Perspective,** *Rhea Lobo, TB survivor and Board Member (Community Delegation) of Stop TB Partnership, Switzerland (remote)*
- 10:45 Why Social Protection is Essential to End TB, Delia Boccia, WHO Consultant, Switzerland (remote)
- 11:15 **TB Advocacy,** Stijn Deborggraeve, Médecins Sans Frontières, The Netherlands; Austin Arinze Obiefuna, Afro Global Alliance and Stop TB Partnership Board, Ghana (remote)
- 11:35 **Global Plan to End TB How Can We End TB and How Much it Will Cost,** *Lucica Ditiu, Stop TB Partnership, Switzerland (remote); Peter Sands, Executive Director, the Global Fund, Switzerland (video)*
- 12:05 **The TB Caucus: Its Mission,** *Nick Herbert, Co-Chair of TB Caucus, and member of UK Parliament (video); Alesia Matusevych, TB Caucus, Portugal (remote)*
- 12:25 The TB Caucus a European Perspective, Tina Rudolph, member of German Parliament (remote)
- 12:45 **Reaction from a Swiss Politician, the UNION and WHO,** Eva Herzog, member of Swiss Parliament, Switzerland; Kobto Ghislain Koura, Director TB Department, International Union Against Tuberculosis and Lung Disease, France (remote); Tereza Kasaeva, Assistant Director-General, Universal Health Coverage, WHO (video)
- 13:05 Lunch Break (55 minutes)

Science: Understanding the Biology

Moderator: Tiffany Bouchery, Swiss TPH

- **14:00** Revisiting the Natural History of Tuberculosis. Why does it Matter? Alberto García-Basteiro, Instituto de Salud Global de Barcelona, Spain
- 14:30 Ecology and Evolution of MDR-TB, Sébastien Gagneux, Swiss TPH
- 15:00 Advances in Mycobacterium Tuberculosis Genomics to Inform TB Control, Iñaki Comas, Tuberculosis Genomics Unit, Instituto de Biomedicina de Valencia, Spain
- **15:30** Coffee Break (20 minutes)
- 15:50 **Dissecting Immune Responses along the Spectrum of Tuberculosis ex vivo in a Human 3D Granuloma Model,** *Damien Portevin, Swiss TPH*
- 16:20 **Immunity to Tuberculosis: Re-evaluating What We Think We Know,** *Carolyn King, Department of Biomedicine, University of Basel, Switzerland*
- 16:50 **TB Basic Biology: the Pathogen,** *Margarida Saraiva, Life and Health Sciences Research Institute, University of Minho, Braga, Portugal*
- 17:20 **TB and Diabetes,** Dorothy Yebuoah-Manu, Noguchi Memorial Institute for Medical Research, University of Ghana (remote)
- 17:50 End of Day 1

Wednesday, 22 March 2023

From Science to Impact

08:40 On-site Check-in/Registration / 8:55 Virtual Check-in

Moderator: Claudia Daubenberger, Swiss TPH

- 09:00 TB Diagnostics: Newer Tools and Outlook, Adam Penn-Nicholson, FIND, Switzerland
- 09:30 Active Case Finding, Community Screening, Klaus Reither, Swiss TPH
- 10:00 **Prevention is better than Cure: Development of More Effective TB Vaccines,** *Tom Scriba, University of Cape Town, South Africa (remote)*
- 10:30 Coffee Break (30 minutes)
- 11:00 **The Emerging Phenotype of Ancestral Tuberculosis,** Bouke de Jong, Institute of Tropical Medicine, Belgium
- 11:30 **The Current TB Drug Trial Landscape and the Need for Capacity Development,** *Nestani Tukvadze, National Center for Tuberculosis and Lung Diseases, Georgia*
- 12:00 Paediatric TB: Doing More with Less, Nicole Ritz, Children's Hospital Lucerne and University Children's Hospital Basel, Switzerland
- 12:30 Lunch Break (1 hour)

TB in Special Populations and Health Systems

Moderator: Astrid Knoblauch and Xavier Bosch-Capblanch, Swiss TPH

- **13:30 TB Treatment and Drug Development the Value of Cohort Studies,** *Jerry Hella, Ifakara Health Institute, Tanzania (remote)*
- 14:00 **Responding to Rapidly Changing HIV and Tuberculosis Epidemiology in Africa,** *Peter McPherson, School of Health and Wellbeing, University of Glasgow, UK*
- 14:30 Host Specificity in Human and Animal Tuberculosis through the Lens of Genomics, Daniela Brites, Swiss TPH
- 15:00 Coffee Break (20 minutes)
- 15:20 **TB in Prisons,** Jason Andrews, Stanford Medicine, USA (remote)
- 15:50 Addressing the intersection between Gender and Social Determinants to End TB, Bertie Squire, Liverpool School of Tropical Medicine, UK (remote); Chukwuebuka Ugwu, Zankli Research Centre, Bingham University, Nigeria (remote)
- 16:20 Strengthened Health Care Systems for Ending TB, Annabel Baddeley, WHO, Switzerland (remote)
- 16:50 **General Discussion and Wrap-up,** *Marcel Tanner, President, Swiss Academies of Arts and Sciences; Sébastien Gagneux, Swiss TPH*
- 17:15 End of Symposium